Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Taking steroids for addison's disease. Have afib in heart. Feeling tired and sweating. Required medication?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
Question
I HAVE BEEN TOLD i HAVE ADISON,S DISEASE AND i TAKE STEROIDS EVERY DAY.i,M TIRED ALL THE TIME AND I HAVE AWFUL SWEATS.I,M 72 YEARS OLD AND I HAD A STROKE IN 2006. I ALSO HAVE A-FIB IN MY HEART.IS THERE ANY MEDICATIONS THAT WILL HELP SO I CAN FEEL LIKE A HUMAN BEING AGAIN.I,V BEEN TO SEVERAL DOCTORS AND THEY ALL ACT LIKE I,M CRAZY AND SOMETIMES I THINK I AM.I LIVE IN ALABAMA .I ALSO HAVE BLOOD PRESSURE PROMBLEMS.MY BLOOD GOES UP AND DOWN.IT IS VERY HARD FOR ME TO GET IN TO SEE MY HEART DOC.I HAD A HEART ABRASION DONE TWO MONTHS AGO BECAUSE MY HEART RATE KEPT GOING UP TO 200 AT TIMES.I HAVE ARTHRITIS AND FIBYLGIA ALSO.AS YOU CAN TELL I HAVE A LOT OF HEALTH PROMBLEMS.I,M SCHDULE TO HAVE A CONOLOGY AND A EDG NEXT WEDNESDAY.I WOULD APPRECIATE ANY HELP YOU COULD GIVE ME.
Posted Sat, 23 Feb 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Prasad Akole 2 hours later
Dear lady, welcome and thanks for entrusting your query here at HCM!
I am Dr. Prasad Akole (Critical Care Expert- http://bit.ly/Dr-Prasad-Akole) and am glad to address to your query here.

You have many health problems together and you must be on a lot of medications. I can understand your situation and I never think my patient is crazy !
I would help me to advise you something more meaningful if you could put all the medications that you are on here. Are you also on fludrocortisone and blood thinners?
Do you have black discoloration of the tongue / mouth?

Addison’s if inadequately controlled can cause weakness as also many other causes like low sodium, low BP.
Please post as much info as you can online on this site so that I can tell you precisely what else can be done.
I hope you are fully satisfied with the guidance I gave.
I would be glad to answer any further queries.
Thank you and Good luck!
Above answer was peer-reviewed by
 
Follow-up: Taking steroids for addison's disease. Have afib in heart. Feeling tired and sweating. Required medication? 8 hours later
I,M NOT ON FLUDROCORTISONE,BUT I AM ON BLOOD THINNER.ITS COMUDIN 2.5 MG PER DAY.HERE IS A LIST OF MY MEDICATIONS.HYDROCORT 25MG A DAY.WARFARIN 2.5MG 2 TIMES A DAY.COREQ 25MG A DAY.PHLIOSEC 20MG A DAY.
VITAMIN D 50,000 A WEEK 1 TIME A WEEK.XANAX0.5MG ONE HALF AS NEEDED FOR SLEEP.LORTAB 7.5 ONE HALF AS NEEDED FOR PAIN.TUMS WITH CALCUIM 3 TIMES A DAY.FISH OIL TABLETS 1290MG ONE A DAY.ALBUTERAL SULFACE 2.5/3MG IN NEBLIZER MACHINE FOR ASTHMA.FLINTSTONES VITAMINS 1 A DAY.B12 SHOTS 2 TIMES A MONTH.I HAD TWO LIGHTS STROKE IN 2006 AND LOST THE SIGHT IN MY LEFT EYE. I ALSO HAVE A-FIB IN MY HEART.IRRITABLE BOWEL SYROME.
FIBROMYALGIA.OSTEOATHRITIS.I ALSO HAD A HEART ABRASION DONE TWO MONTHS AGO BECAUSE MY HEART RATE KEPT GOING UP REAL HIGH.AND NOW I HAVE TO WATCH MY BLOOD PRESSURE BECAUSE IT GOES UP REAL HIGH SOMETIMES.I JUST FEEL REAL BAD ALL THE TIME AND I WANT TO FIND SOME ANSWERS SO I CAN START LIVING A BETTER LIFE. I ALSO HAVE SCAR TISSUE IN MY LUNGS AND MY BACK HURTS ALL THE TIME.AND LATELY I HAVE REAL HOT SWEATS AND I HAVE TO GET UP AT NIGHT AND CHANGE MY GOWN THREE OR FOUR TIMES CAUSE I,M SOAKING WET.I WISH I COULD FINE A DOCTOR WHO COULD FIND OUT WHAT IS GOING ON WITH ME INSTEAD OF SAYING I,M HAVING AXIETY ATTACKS.THANK YOU SO MUCH FOR YOU TIME.
 
 
Answered by Dr. Prasad Akole 30 minutes later

Thanks for the info.
Addisions’ needs complete replacement with both hydrocortisone and fludrocortisone.
Please discuss with your treating doctor about adding fludrocort once a day.
Plesae check your electrolytes including magnesium and calcium.
You are on lot many drugs for different problems.
I hope you keep your INR near twice normal for warfarin. It could be given once a day.
You can try transdermal pain patches like fentanyl patch for pain relief round the clock.
Blood pressure may need uptitration of BP medications as per cardiologist’s advice as your heart had an ablation.
Also ask your doctor if you need HRT for menopausal effects.
Please let me the reports of the tests you are going to get soon.

Hope to have helped you here.
Would be glad to answer any queries anytime.
will be available after ~10 hours.
Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor